Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 142, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 16, 2011, 4:42 PM MDT for Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2011, 4:42 PM MDT (22:42 UTC)
- Expired
- Jul 16, 2011, 5:09 PM MDT
- In force
- 27 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 119 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 4:47 PM MDT | HAIL 0.5 | 8 Ssw Torrington, WY | HAIL WAS ACCOMPANIED BY VERY HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2284 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483 WUUS55 KCYS 162242 SVRCYS NEC157-165-WYC015-162345- /O.NEW.KCYS.SV.W.0142.110716T2242Z-110716T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 442 PM MDT SAT JUL 16 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA... EAST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING... * UNTIL 545 PM MDT * AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF YODER...OR 10 MILES SOUTH OF TORRINGTON...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... LYMAN...STEGALL...MORRILL...MITCHELL AND HENRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4221 10381 4186 10373 4182 10418 4198 10433 TIME...MOT...LOC 2242Z 240DEG 21KT 4192 10417 WIND...HAIL 60MPH 1.00IN $$ COX
2 follow-up statements
476 WWUS55 KCYS 162302 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 502 PM MDT SAT JUL 16 2011 NEC157-165-WYC015-162345- /O.CON.KCYS.SV.W.0142.000000T0000Z-110716T2345Z/ SCOTTS BLUFF NE-GOSHEN WY-SIOUX NE- 502 PM MDT SAT JUL 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SIOUX...EAST CENTRAL GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 545 PM MDT... AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TORRINGTON...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. THE STORM HAS BEEN SHOWING SIGNS OF WEAKENING AND MAY DROP BELOW SEVERE WEATHER CRITERIA SOON. LOCATIONS IMPACTED INCLUDE... MITCHELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4221 10381 4186 10373 4182 10418 4198 10433 TIME...MOT...LOC 2301Z 204DEG 24KT 4204 10415 WIND...HAIL 60MPH 0.88IN $$ COX
147 WWUS55 KCYS 162309 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 509 PM MDT SAT JUL 16 2011 NEC157-165-WYC015-162319- /O.CAN.KCYS.SV.W.0142.000000T0000Z-110716T2345Z/ SCOTTS BLUFF NE-GOSHEN WY-SIOUX NE- 509 PM MDT SAT JUL 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SIOUX...EAST CENTRAL GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 4221 10381 4186 10373 4182 10418 4198 10433 TIME...MOT...LOC 2309Z 240DEG 21KT 4200 10399 $$ COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 1:50 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 16, 1:50 PM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 150 PM MDT SAT JUL 16 2011 .SHORT TERM...TONIGHT THROUGH MONDAY... VERY WARM TEMPERATURES WILL CONTINUE OVER THE CWA THROUGH MONDAY. SOME OF THE HIGHS WILL BE ABOVE 100 ESPECIALLY BELOW 4800 FEET MSL BOTH DAYS. LOWS WILL BE IN THE MID 60S TO LOWER 70S OVER THE EAST PART OF THE CWA. THE CWA BELOW 4800 FEET MSL WILL REACH HEAT ADVISORY CRITERIA SUNDAY AFTERNOON AND AGAIN MONDAY AFTERNOON. HOWEVER...THE HEAT INDEX AT NIGHT DROPS TO AROUND 70. BASED ON THE EXPECTED NIGHTTIME HEAT INDEX WILL HOLD OFF ON THE ISSUANCE OF A HEAT ADVISORY FOR THE FAR EAST PART OF THE CWA AT THIS TIME. AT 700 MB...THE TEMPERATURES WILL REMAIN BETWEEN 16C AND 18C THROUGH 00Z TUESDAY. THE SYNOPTIC PATTERN REMAINS SIMILAR FOR THE CWA THROUGH MONDAY. THE LARGE UPPER HIGH WILL CONTINUE TO SLOWLY BUILD WITH RISING HEIGHTS ALOFT AND AN UPPER LEVEL TROUGH WILL BE JUST OFF THE WEST COAST. THE 500 MB HEIGHTS WILL BE BETWEEN 1 AND 2 STANDARD DEVIATIONS ABOVE NORMAL OVER THE CWA PER THE GEFS FOR SUNDAY THROUGH MONDAY. DURING THAT TIME...A WEAK SURFACE TROUGH WILL BE OVER THE EAST PART OF THE CWA. AS THE HEIGHTS ALOFT SLOWLY RISE...THE MID AND UPPER LEVEL MOISTURE PLUME WILL MOVE SLOWLY WEST. CURRENTLY... THAT MOISTURE IS OVER WESTERN COLORADO AND THE SOUTHEAST PART OF THE CWA...AND BY MONDAY WILL BE OVER WESTERN AND CENTRAL WYOMING. THE PRECIPITABLE WATER VALUES WILL REMAIN AROUND AN INCH OVER THE EAST PART OF THE CWA. FORECAST RAOBS SHOW AN INCREASE IN THOSE VALUES IN THE WEST PART OF THE CWA AND A SLOW DECREASE IN THE EAST THROUGH MONDAY. MODEL QPF GENERALLY FOLLOWS THE PLUME FROM EAST TO WEST THROUGH MONDAY. THE MORE WIDESPREAD THUNDERSTORM ACTIVITY SHOULD SHIFT WEST WITH POTENTIALLY HEAVY RAIN PRODUCERS BEING OVER THE WYOMING PART OF THE CWA SUNDAY AND THEN MAINLY OVER ALBANY AND CARBON COUNTIES FOR MONDAY. THUNDERSTORMS EARLY THIS AFTERNOON HAD SPREAD NORTHEAST AND WERE MAINLY OVER ALBANY COUNTY AS OF 1930Z. THE MOVEMENT OF THE STORMS AND THE LOCATION OF THE MID AND UPPER LEVEL MOISTURE PLUME SHOULD KEEP THE MORE WIDESPREAD ACTIVITY CENTERED BETWEEN KLAR AND KLSK THROUGH THE EVENING. THAT AREA HAS THE COMBINATION OF DEEPER MOISTURE...BETTER SURFACE FORCING AND THE LACK OF A CAP. FURTHER EAST...THE SLOWLY ERODING CAP IS IN PLACE EARLY THIS AFTERNOON AND FURTHER WEST...THE MOISTURE IS NOT AS DEEP. THE ACTIVITY WILL LIKELY PRODUCE WIND GUSTS TO 45 MPH...A PERIOD OF HEAVY RAIN AND SMALL HAIL. THE ACTIVITY WILL SLOWLY WEAKEN AND DIMINISH TONIGHT AND PICK BACK UP AGAIN LATE MORNING SUNDAY. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY SW FLOW BETWEEN AN UPPER HIGH CENTERED OVER THE CENTRAL U.S. AND AN UPPER TROUGH ON THE WEST COAST WILL PERSIST THROUGH THE WEEK. THE MONSOON MOISTURE PLUME STREAMING INTO THE AREA WILL BE WEAKER THAN THE LAST SEVERAL DAYS. DIURNAL THUNDERSTORMS WILL OCCUR EACH DAY...BUT PROLONGED HEAVY RAIN FROM THE STORMS DOES NOT LOOK LIKELY AT THIS TIME. A WEAK COLD FRONT WILL MOVE ACROSS THE AREA ON THURSDAY. ANOTHER COLD FRONT WILL ENTER THE NORTHERN PORTION OF THE CWA ON SAT...BUT IS EXPECTED TO STALL OUT OVER THIS AREA. HIGH TEMPERATURES WILL BE FROM 10 TO 12 DEGREES ABOVE NORMAL FOR TUES THROUGH THUR...AND A FEW DEGREES ABOVE NORMAL FOR FRI AND SAT. && .AVIATION...18Z TAF ISSUANCE... A SCATTERED COVERAGE OF THUNDERSTORMS WILL BE OVER THE CENTRAL PART OF THE CWA THROUGH THE EVENING. THIS AREA IS MAINLY FROM AROUND KLAR TO AROUND KLSK. BRIEF AND LOCAL WIND GUSTS TO 40 KNOTS...HEAVY RAIN AND SMALL HAIL WILL ACCOMPANY THE STRONGER STORMS. SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH THE REST OF TONIGHT. STORMS WILL DEVELOP OVER THE WYOMING PART OF THE CWA SUNDAY AFTERNOON AND PERSIST THROUGH THE EVENING. VFR CONDITIONS CAN BE EXPECTED THROUGH SUNDAY. OUTSIDE OF THE THUNDERSTORMS...SOUTHWEST WINDS WILL GUST AS HIGH AS 30 KNOTS ALONG AND WEST OF THE LARAMIE RANGE THROUGH 01Z AND AGAIN AFTER 16Z SUNDAY. && .FIRE WEATHER... VERY WARM TEMPERATURES WILL CONTINUE OVER THE CWA FOR THE NEXT FEW DAYS. THE LARGE UPPER HIGH OVER THE PLAINS WILL CONTINUE TO SLOWLY BUILD AND WILL SLOWLY MOVE THE MONSOONAL MOISTURE PLUME WESTWARD. BY MONDAY...THAT PLUME WILL BE OVER WESTERN AND CENTRAL WYOMING. ASSOCIATED WITH THE PLUME WILL BE THE MORE WIDESPREAD THUNDERSTORM ACTIVITY MAINLY IN THE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS WILL PRODUCE BRIEF AND LOCAL WIND GUSTS TO 45 MPH ALONG WITH A PERIOD OF HEAVY RAIN. MINIMUM RELATIVE HUMIDITY VALUES THROUGH TUESDAY WILL BE BETWEEN 15 AND 25 PERCENT. IN ADDITION...SOUTHWEST WINDS WILL GUST AS HIGH AS 35 MPH DURING THE DAYTIME HOURS IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS WILL BE MODERATED BY THE POTENTIAL FOR WETTING RAINFALL...ESPECIALLY IN SOUTHEAST WYOMING...AND STILL SLOWLY CURING GRASSES OVER THE ENTIRE CWA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/KMD
Hazardous weather outlook, Jul 16, 10:16 AM MDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1016 AM MDT SAT JUL 16 2011 WYZ101>119-171200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1016 AM MDT SAT JUL 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON AND THEN SPREAD TO THE NORTHEAST. THE STORMS THAT FORM ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER... BUT BRIEF WIND GUSTS TO 45 MPH...HEAVY RAINFALL AND SMALL HAIL WILL BE LIKELY WITH THE STRONGER STORMS. THE THUNDERSTORMS WILL BE MOST WIDESPREAD FROM AROUND LARAMIE TO AROUND LUSK. THE ACTIVITY WILL GRADUALLY DIMINISH AND WEAKEN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE FORECAST EACH DAY AS MONSOONAL MOISTURE CONTINUES TO SPREAD NORTHWARD ACROSS THE AREA. TEMPERATURES WILL BE ABOVE AVERAGE THROUGH THE EARLY PART OF THE WEEK...THEN GRADUALLY MODERATE TO NEAR NORMAL BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-171200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1016 AM MDT SAT JUL 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIDELY SCATTERED COVERAGE OF THUNDERSTORMS WILL MOVE NORTHEAST OVER THE PANHANDLE STARTING IN THE MID AFTERNOON. THE STORMS THAT FORM ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER...BUT BRIEF WIND GUSTS TO 50 MPH...HEAVY RAINFALL AND SMALL HAIL WILL BE LIKELY WITH THE STRONGER STORMS. THE ACTIVITY WILL GRADUALLY DIMINISH AND WEAKEN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE FORECAST EACH DAY AS MONSOONAL MOISTURE CONTINUES TO SPREAD NORTHWARD ACROSS THE AREA. TEMPERATURES WILL BE ABOVE AVERAGE THROUGH THE EARLY PART OF THE WEEK...THEN GRADUALLY MODERATE TO NEAR NORMAL BY THE END OF THE WEEK. IN ADDITION...HEAT INDICES NEAR 105 DEGREES ARE POSSIBLE SUNDAY THROUGH EARLY NEXT WEEK AS HOT AFTERNOON TEMPERATURES AND HIGHER HUMIDITIES DEVELOP OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Jul 16, 2:52 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 252 PM MDT SAT JUL 16 2011 WYZ103-106-107-162130- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY- 252 PM MDT SAT JUL 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE COUNTY UNTIL 330 PM MDT... AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF WHEATLAND...MOVING NORTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SIBLEY PEAK... GLENDO RESERVOIR MARINA... GLENDO... I-25 EXIT 92... I-25 EXIT 100... I-25 EXIT 111... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 85 AND 114. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MSW
Local storm report, Jul 16, 3:19 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
319 PM MDT SAT JUL 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST BORDEAUX 41.95N 104.95W
07/16/2011 M60 MPH PLATTE WY MESONET
&&
HAMMERSpecial weather statement, Jul 16, 3:42 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 342 PM MDT SAT JUL 16 2011 WYZ106>108-162245- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 342 PM MDT SAT JUL 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE AND WESTERN GOSHEN COUNTIES UNTIL 445 PM MDT... AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF CHUGWATER...OR 24 MILES SOUTHEAST OF WHEATLAND...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF WESTERN GOSHEN COUNTY. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 54 AND 70. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. COX
Local storm report, Jul 16, 4:06 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
406 PM MDT SAT JUL 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 3 NW HAWK SPRINGS 41.82N 104.31W
07/16/2011 E1.00 INCH GOSHEN WY TRAINED SPOTTER
&&
HAMMERLocal storm report, Jul 16, 4:25 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
425 PM MDT SAT JUL 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 SW YODER 41.89N 104.34W
07/16/2011 E1.00 INCH GOSHEN WY TRAINED SPOTTER
HAIL WAS MAINLY DIME TO NICKEL SIZE. HEAVY RAIN WITH
THREE TENTHS OF AN INCH IN 15 MINUTES. WINDS GUSTED TO 35
MPH.
&&
HAMMERLocal storm report, Jul 16, 4:35 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT SAT JUL 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 NW YODER 41.93N 104.31W
07/16/2011 E0.50 INCH GOSHEN WY TRAINED SPOTTER
PEA TO MARBLE SIZED HAIL WAS ACCOMPANIED BY VERY HEAVY
RAIN.
&&
HAMMERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:51 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 27 min |
| Jul 16, 3:12 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 31 min |
| Jul 16, 3:52 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.